MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES0930HPKPL
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the coil was placed in the vessel and was in place and went to deploy coil and when it detached and was pulled back the filment of the coil came with the pusher wire and it unravled." update 01apr2024 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? i don't know 2.Can you confirm if their was patient injury? the patient was taken to have the coil surgically removed.3.Was there physician intervention due to this incident? i don't understand the question 4.How did the procedure conclude? the removed the coil surgically." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).Investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the coil was placed in the vessel and was in place and went to deploy coil and when it detached and was pulled back the filment of the coil came with the pusher wire and it unravled." update 01apr2024 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? i don't know.2.Can you confirm if their was patient injury? the patient was taken to have the coil surgically removed.3.Was there physician intervention due to this incident? i don't understand the question.4.How did the procedure conclude? the removed the coil surgically." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the introducer sheath was not included with the device return.We observed the sr thread within the implant coil to be opaque in color.We observed that the implant coil is severely stretched through out its length.We observed the detachment zone to be significantly damaged, however the pet jacket.Lead wire solder joints, and sr thread remained intact.We observed multiple minor and major kinks along the hypotube.Root cause of the reported issue cannot definitively be determined; however, it is evident that the implant coil had become stretched.Upon the return of the device, we observed severe stretching along implant coil.In addition, we observed the sr thread within the implant coil to be opaque in color and multiple minor and major kinks along the hypotube.From our observations, it's possible the coil system was damaged from encountering friction and became stretched following attempts to advance and retract the coil system.If the implant coil had become damaged within the microcatheter from encountering friction, this can make it difficult to advance the coil system within the microcatheter and lead to the implant coil becoming stretched upon retracting.Moreover, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported issue.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211200316 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19192511
Report Number3014162263-2024-00022
Device Sequence Number7620826
Product Code KRD
UDI-Device Identifier00818053027239
UDI-Public(01)00818053027239(11)211206(17)261206(10)F211200316
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRES0930HPKPL
Device Lot NumberF211200316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown